Is it possible to have soreness across my cheekbones & water retention under both eyes 3 mos after Botox and Volume injections?

The injections were in the temple and cheekbone areas between my eye socket ears. I'm experiencing severe "fluid filled bags" under both eyes. There isn't any rash or irritation on the skin. The bags are quite pronounced and I can feel the pain even when I place the side of my head on a pillow. Could it be from the injections three months after? I didn't not these symptoms until last week. Thanks for you input.

Doctor Answers 9

Voluma and Side Effects

I have seen complications several months after injections in terms of swelling and allergic reactions. I would definitely consult your treating physician to determine the cause of the swelling.  Voluma is a great product and if injected properly gives long lasting and natural results. Please consult an expert for these advanced techniques.  Best, Dr. Green

Pain three months after injections

It is very unlikely that these symptoms are from your injections three months ago, I would highly recommend seeing your physician ASAP to be examined for alternative causes for your symptoms.

Sincerely,
Dr. Quenby Erickson

Voluma and soreness

Voluma is an excellent alternative to currently used fillers. We use it for restoring mid face volume in the cheek that had previously been difficult to enhance. We have seen great results lasting 12 months and more.
I would suggest you discuss your concern regarding your prior treatment with a dermatologist that has experience with Voluma. We do use it with other fillers used in different areas.Soreness after a few weeks is not common. 

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Fillers and fluid

Thank you for your question.  Yes you can have fluid accumulation after fillers for months after the procedure.  Please follow up with your physician for further evaluation and management.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Swelling after injections -- reverse with hyaluronidase

it is possible to have swelling months after filler injections. I suggest a formal consultation with an expert as this can be reversed. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Water retention after voluma

You may want to make a follow up appointment with the provider that injected you. What you are describing is not typical 3 weeks after injections. If you are having a reaction to the Voluma, they can dissolve the filler with hyaluronidase.

Stay Skintastic

Sandra M. Johnson, MD
Fort Smith Dermatologist
5.0 out of 5 stars 5 reviews

Bags under eyes 3 months after Voluma

I would go back to the injecting doc. These are not normal symptoms. It sound like the Voluma needs to be removed with hyaluronidase. It can cause edema in this area as can all HA fillers, particularly Juvederm. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

The injections were in the temple and cheekbone areas between my eye socket ears. I'm experiencing severe "fluid filled bags" un

Hi, you might consider going back to the MD that injected your Voluma for a check up.  These are not typically what is expected after injecting a dermal filler of any kind.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.6 out of 5 stars 24 reviews

Bags under eyes

The effects of the Botox injections should be nearly gone at three mos. The fact that your symptoms didn't begin until last week would make it highly unlikely that the Voluma is the culprit. If it were, you should have had a more immediate reaction from the initial injection time. See your physician for an evaluation of what might be going on. Voluma can also be broken down with another type of injection (hyaluronidase) if necessary.

Robert J. Smyth, MD
Cincinnati Facial Plastic Surgeon
3.7 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.